# SDR 2016FA0000200

- Difficulty date: April 24, 2016
- Submitted: May 2, 2016
- Operation: General aviation
- Aircraft: N1989H
- Make and model: Piper PA-34-200T
- Aircraft serial: 347770164
- Aircraft time: 6,595 hours
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Lock
- Part number: 8732910
- Condition: Defective
- Location: Cargo Door
- Part time: 6,595 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF THE NOSE BAGGAGE DOOR OPENED IN FLIGHT, AN EMERGENCY WAS DECLARED AND THE ACFT MADE AN UNEVENTFUL LANDING.  INVESTIGATION REVEALED THAT PREVIOUS COMPLIANCE WITH AD 79-23-01, 81-10-03, AND 88-04-05.  INSPECTION OF THE LOCK REVEALED WEAR IN THE LOCK, LOCKING MECHANISM, AND THAT THE KEY COULD BE REMOVED WITH THE LOCK IN THE OPEN POSITION.  THESE AD DO NOT REQUIRE REPETITIVE INSPECTION OF THE LOCK AND LOCKING MECHANISM.  SUGGEST THAT OWNERS COMPLY WITH SB 633B, PART I PRIOR TO EACH FLIGHT AND THAT MAINTENANCE PERSONNEL CHECK FOR PROPER OPERATION IAW SB 872 DURING REGULAR SCHEDULED INSPECTIONS.  ALSO SUGGEST THAT AD 88-04-05 BE REVISED TO INCLUDE A REPETITIVE INSPECTION REQUIREMENT AT ANNUAL INSPECTION.
